[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

RE: [IPk] Help please thyroid problems



Hi Karen,
I am currently on Thyroxine, but thankfully I was started on a very low dose
25mg, and now I take 50mg and I have it tested every 6 months.  My sister had
exactly the same problems as you, my sister who is also called Karen, is non
diabetic, but her GP put her on 100mg of thyroxine to start her off!!  she had
chest pain, anxiety, racing pulse etc.  She was then told to half her dose to
50mg, but she still had palpataions and couldnt sleep, so she cut the tablets
in half and gradually worked her way upto the 50mg dose over a few weeks.  She
now takes 75mg with NO side effects, as she has requested to be increased
gradually.  Perhaps you could ask your doctor would it be possible to start on
a lower dose of 25mg for a couple of weeks then slowly increase it?  Dont
forget my sister is NOT diabetic, so she has no other problems to worry about
and is fighting fit, and I'm not suggesting that you cut the tablets yourself
at all, just telling you what she did, before everyone writes back telling me
off!   You'll feel better in the long run, but if the symptoms are so
unpleasant I would definately go back to your doctor and explain.  Hope you
are ok soon , mel xx> From: email @ redacted> To:
email @ redacted> Subject: Re: [IPk] Help please thyroid problems>
Date: Tue, 20 May 2008 11:40:25 +0100> > Please support Insulin Pumpers by
making a donation to the> SPRING pledge drive. Your contribution is essential
to help> us continue to provide service to the diabetes community.> Please
visit:> > http://www.insulin-pumpers.org/donate.shtml> > Your annual
contribution will eliminate this header from your IP mail> > Hi Everyone,>
Just wondered if anyone could help me. 11 days ago at my annual review I was >
told I had hypothyroidism and started on thyroxine 50mcg (only symptoms I >
had were feeling very tired and constipation) after 3 days of taking >
thyroxine I work up during night and had palpatations only lasting a minute. >
Then during next few days bowels became normal and I felt that my heart was >
like catching up with itself on occasions. I was due to double dose of >
thyroxine this week, but yesterday woke up ok but suddenly became very >
sweaty, clammy had awful chest pain with both arms feeling like lead, so was >
taken to A/E by hubbie, I had lots of blood tests, given aspirin 300mg and >
painkillers sent to MAU then sent home later telling me I have not had heart >
attack! They said my thyroxine levels are ok so just keep taking dose I >
take, and not to increase it. I said what if it happens again they said ring >
paramedics! Has anyone experienced similar problems and will they go away if >
i stick with taking it. By the way my blood sugars was 9mmol at 2am (always >
check because get up and check my son who is diabetic) then 16mmol when this >
happened then 25mmol when I got to hospital. Feel ok today but abit sore and >
frightened.> Karen (Type 1 25yrs pumping 2 years> ----- Original Message -----
> From: "Diana Maynard" <email @ redacted>> To:
<email @ redacted>> Sent: Monday, May 19, 2008 12:42 PM> Subject: Re:
[IPk] Advice for forgotten bolus - to Di & Fiona> > > > Please support Insulin
Pumpers by making a donation to the> > SPRING pledge drive. Your contribution
is essential to help> > us continue to provide service to the diabetes
community.> > Please visit:> >> > http://www.insulin-pumpers.org/donate.shtml>
>> > Your annual contribution will eliminate this header from your IP mail> >>
> In theory no because you have no active insulin....> >> > Say you normally
have 1 unit for 10g carb and 1 unit of insulin lowers > > your BG by 4
mmol/l.> > If you start with a BG of 5 mmol/l and have 20g carb for breakfast
and no > > insulin, your BG should rise by 8mmol/l, taking you to 13 mmol/l.>
> If you then take a correction dose of 2 units, your BG will then drop by 8 >
> points back to 5 mmol/l. Which is the same as having taken 2 units in the >
> first place.> >> > Normally, your BG would not be dropping down again from
the 13 mmol/l > > without correction, if your basals are set right.> >> > The
only reason that your correction dose would be less than the missed > >
insulin would be if you had active insulin still on board. But since you > >
had no insulin with your breakfast, there is no active insulin.> >> > Make
sense?> >> > Of course, some people's bodies work differently and don't do the
expected > > thing. In my case, my BG always seems to rise higher than it
should if I > > don't take any insulin with my food. In that case, I'd
definitely want to > > use a correction bolus rather than the original missed
bolus dose.> >> > As always, this is just my personal suggestion!> > Di> >> >>
>> >> > and you had 20g carb for breakfast,> >> > Clare Price wrote:> >> OK,
but surely you are giving less insulin in the correction bolus than > >> you
would have had for the carbs taken at breakfast (depending on size of > >>
breakfast!) and wouldn't this then keep the BG level higher than > >>
required?> >>> >> Clare> >>> >> On 19 May 2008, at 12:18, Diana Maynard
wrote:> > .> >> >> >> > -- > > No virus found in this incoming message.> >
Checked by AVG. Version: 7.5.524 / Virus Database: 269.23.21/1454 - > >
Release Date: 19/05/2008 07:44> .>
----------------------------------------------------------> for HELP or to
subscribe/unsubscribe/change list versions,> contact:
HELP@insulin-pumpers.org
_________________________________________________________________

All new Live Search at Live.com

http://clk.atdmt.com/UKM/go/msnnkmgl0010000006ukm/direct/01/
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org